MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL RETROREAMER (6-12MM); CANNULATED SURGICAL DRILL, SINGLE-USE

MEDOS INTERNATIONAL SàRL RETROREAMER (6-12MM); CANNULATED SURGICAL DRILL, SINGLE-USE
Catalog Number 232000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl procedure the cannula portion of the customer's twistr reamer (6-12 mm) malfunctioned, the top of it broke.The sales rep stated that all the debris was removed from the patient with a shaver and no debris was left in the patient.The procedure was completed with the same device using the reamer portion as they were near the end of the case.There was no patient harm but there was a 45 minute surgical delay to the case.The device will be returning for evaluation.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary
=
> according to the information provided, it was reported that the cannula malfunctioned, the top of was broken.The complaint device was received and evaluated.Visual observations confirm that the top pf the cannula was broken and fully separated, confirming this complaint.The possible root cause for the reported failure can be attributed to normal wear use and tear.However this cannot be conclusively affirmed.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Brand Name
RETROREAMER (6-12MM)
Common Device Name
CANNULATED SURGICAL DRILL, SINGLE-USE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9519800
Report Number1221934-2019-60123
Device Sequence Number16280317
Product Code HTO
UDI-Device Identifier10886705025626
UDI-Public10886705025626
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number232000
Device Lot NumberA1707011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date01/17/2020
Patient Sequence Number1